Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 76, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Aug 5, 2016, 3:55 AM EDT. It took effect at Aug 5, 2016, 12:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2016, 3:55 AM EDT (07:55 UTC)
- In effect from
- Aug 5, 2016, 12:00 PM EDT
- Expired
- Aug 5, 2016, 10:32 PM EDT
- In force
- 11 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
622 WHUS73 KAPX 050755 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 355 AM EDT FRI AUG 5 2016 LSZ321-322-051600- /O.NEW.KAPX.SC.Y.0076.160805T1600Z-160806T0600Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 355 AM EDT FRI AUG 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 2 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
535 WHUS73 KAPX 051933 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 333 PM EDT FRI AUG 5 2016 LSZ321-322-060345- /O.CON.KAPX.SC.Y.0076.000000T0000Z-160806T0600Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 333 PM EDT FRI AUG 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
579 WHUS73 KAPX 060232 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1032 PM EDT FRI AUG 5 2016 LSZ321-322-060345- /O.CAN.KAPX.SC.Y.0076.000000T0000Z-160806T0600Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1032 PM EDT FRI AUG 5 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 5, 3:36 AM EDT, 19 minutes earlier.
Area forecast discussion, Aug 5, 3:36 AM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 336 AM EDT FRI AUG 5 2016 .SHORT TERM...(Today and tonight) Issued at 337 AM EDT Fri Aug 5 2016 High impact weather potential: thunderstorm chances early. Cold front just about to enter western Chip/Mack counties, and is venturing out over northern Lake MI from WI. Front remains largely on schedule to cross eastern upper and reach nw lower MI by 12z/8am, and to exit our Saginaw Bay coastline around 16-17z. As was feared yesterday, convection is most extensive where the dynamics are stronger (north of Superior), and where the instability is greater (northern IL and surroundings). However, some short line segments or isolated cells were seen in eastern upper MI earlier in the night. Precip trends for the 1st half of the day are the main concern. Today...most of the hi-res near-term guidance has extensive precip falling in nw lower MI now. (The last six SPC HRRR runs are all quite wet in nw lower MI at 08z.) Needless to say, that isn't happening - not yet, anyway. Showers are trying to bubble up between TVC and Beaver Isl. There should be a window for further development, as the airmass on our latitude has not been worked over yet, and the MCS to our south is moving further away with less disruption to sw low-level inflow. Recent Nam/RAP runs show precip ramping up into nw and far n central lower MI over the next 1-2 hours. Will monitor trends, but for now, can't justify anything more than a sct early morning pop given how the event has played out so far. As mentioned above, cold front slides across the area thru roughly noon. A small chance for a shower/t-storm to fire along it, but clearly the better chance for this will be to our east and south, where destabilization before fropa will be much more substantial. Our airmass is initially very humid of course. Drying will take place behind the front, but dew points don't look to fall much past the upper 50s, and even getting that far will take some time. So it will eventually turn less muggy, especially as we move thru the afternoon. That will help restore partly to mostly sunny skies for the pm hours. Max temps will similarly remain warm, though not as much so as the last couple of days. Highs will range from the mid/upper 70s in eastern upper/far nw lower MI, to the upper 80s near Saginaw Bay. A somewhat breezy w to nw wind this afternoon, 10-15mph with some higher gusts. Tonight...secondary shortwave digs toward northern Lake MI by midnight. Some possibilities for this wave to interact with diurnal instability over western upper MI, resulting in some showers that try to make a run at nw lower MI during the evening. Nam in particular portrays this scenario. Though this is within the realm of possibility, it is more likely that the Nam is not adequately mixing out post-frontal low-level moisture. Thus it is too inclined to develop diurnal showers. GFS and ECMWF are both dry tonight, and this appears the more likely scenario. Will keep the forecast dry, though will allow for an uptick in cloud cover late this evening in nw lower. Eastern upper MI could also have some residual mid clouds slide thru, as another shortwave grazes by the north coast of Superior. Otherwise, skies will tend to clear. Min temps will be far more comfortable, in the mid 50s to lower 60s. .LONG TERM...(Saturday through Thursday) Issued at 337 AM EDT Fri Aug 5 2016 IMPACTS: None PATTERN SYNOPSIS/EXPECTED EVOLUTION: Saturday morning, a strong cutoff low will continue to lift off through Hudson Bay. The trough axis from this system will be to our east by Saturday morning, stretching through Ontario and over Lake Erie. This trough will continue to move off, while another cutoff low moves into the Pacific NW through the day Sunday. Height rises will build ahead of this cutoff which will be most amplified along the Western Plains/Rockies. The Great Lakes will see some subtle height rises beginning to work into the region by Sunday night. At the surface, high pressure will be building in from the northwest, nearly centered over the state Sunday night. MAIN FORECAST CHALLENGES/CONCERNS: Minimal, pretty quiet weather. ASSOCIATED WEATHER: Quiet weather expected through Sunday night, with ridging aloft and surface high pressure moving in. Temperatures will run near normal values, with a much drier air mass keeping humidity levels much more comfortable. EXTENDED...(Monday through Thursday) Temperatures will once again run above normal through the week as the ridging builds in from the west. Moisture return doesn't really pick up until Wednesday, which will bring a return of some muggy days. There are some signals for a bit of mid-week rain chances, as the aforementioned uptick in moisture combined with a quick shortwave trough moving through the flow could initiate some showers. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 137 AM EDT Fri Aug 5 2016 Still chances for a few shra/tsra as a cold front crosses this morning. However, current radar trends suggest most places will be dry, and TAFs do not mention any precip. Otherwise, VFR conditions, as high pressure tries to nose in from the nw by this evening. Current sw winds will veer w and nw this morning. && .MARINE... Issued at 337 AM EDT Fri Aug 5 2016 A cold front will cross the region this morning, with a small chance for showers and t-storms. Somewhat breezy w to nw winds will be seen behind the front this afternoon. A nw breeze will continue into tonight and Saturday. && .APX Watches/Warnings/Advisories... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && SHORT TERM...JZ LONG TERM...Mayhew AVIATION...JZ MARINE...JZ
Hazardous weather outlook, Aug 5, 3:44 AM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 344 AM EDT FRI AUG 5 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-061200- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 344 AM EDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS MORNING. ANY STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && WEATHER.GOV/GAYLORD JZ
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.